How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Pamela, LCSW Your Own Question
Pamela, LCSW
Pamela, LCSW, Psychotherapist/MSW
Category: Mental Health
Satisfied Customers: 747
Experience:  25 years of experience in private practice and inpatient psychiatry;licensed in two states
Type Your Mental Health Question Here...
Pamela, LCSW is online now
A new question is answered every 9 seconds

Hello, I am currently taking 100mg of Setraline and 200mg of

This answer was rated:

Hello, I am currently taking 100mg of Setraline and 200mg of Seroquel XR in the evenings, I have noticed over the past 2 weeks my moods seem to have worsen, being ratty most of the time, and becoming more and more paranoid & anxious about what other people are saying / doing about me, Myself and others have noticed me dipping more and more. Do you have any ideas on what i should do. Thanks Ian

Hello and thank you for contacting Just Answer:
It sounds like it might be beneficial for you to have another antipsychotic on board to help control the paranoia. One example would be abilify. Since you have been on 100mg of sertraline for a long time, I would think about increasing it or changing it altogether to a different antidepessant. Citalopram or celexa is a good one and often energizes people as it is taken in the am.
Whatever you decide, you are definitely due for an evaluation because this regime is clearly not working for your depression or your paranoia. If your current psychiatrist is not willing to try new combinations, then I would recommend seeing someone else as this has gone on too long.
I hope you are able to get the relief you need,
Customer: replied 4 years ago.

i also have insomnia lately and cannot sleep until around 4-5 am and getting up @ 7 for work. the tablets were working great until around mid july and i started to show symptoms again. i dont know if this changes the diagnosis you have given me

It is impossible for me to give you a diagnosis without seeing you, I am responding to the symptoms you have mentioned. Usually, sertraline is not taken at bedtime, but in the am because it can be activating. You may want to try it that way. Seroquel typically works for insomnia, but there seems to be something else getting in your way. If you begin to feel better if you switch the sertraline to the am, then it may be possible to increase the seroquel at night, with your doctor's approval or add trazodone, which is an antidepressant which also works as a sleep agent. It can also sometimes boost the effectiveness of your other antidepressant.
THank you,
Customer: replied 4 years ago.

Sorry, i forgot to say i am taking setraline in the morning as soon as i wake up. my fault missed that bit.

Ok then, I would recommend that you look into changing your antidepressant to something that will be more effective for you.

Pamela, LCSW and other Mental Health Specialists are ready to help you

Related Mental Health Questions